Alert archive / Kansas / Tornado Warnings in 2009
Tornado Warning 5, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Mar 7, 2009, 7:12 PM CST for Harper County, Kingman County, Kansas. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 7, 2009, 7:12 PM CST (01:12 UTC)
- Expired
- Mar 7, 2009, 7:45 PM CST
- In force
- 33 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Harper County, KS, Kingman County, KS
The radar
The Vance AFB radar (KVNX), 66 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 7, 7:21 PM CST | TORNADO | 2 N Attica, KS | |
| Mar 7, 7:30 PM CST | TORNADO | 5 Ne Attica, KS | BRIEF TOUCHDOWN WITH SMALL DEBRIS CLOUD. CORRECTED TIME AND LOCATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 7, 2:32 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 1.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KICT 080112
TORICT
KSC077-095-080145-
/O.NEW.KICT.TO.W.0005.090308T0112Z-090308T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
712 PM CST SAT MAR 7 2009
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN HARPER COUNTY IN SOUTH CENTRAL KANSAS.
SOUTHERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 745 PM CST.
* AT 709 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR ATTICA...OR 16 MILES EAST OF
MEDICINE LODGE...MOVING NORTHEAST AT 40 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ATTICA...HARPER...RAGO...RUNNYMEDE...SPIVEY...CRYSTAL SPRINGS.
THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY STRUCTURE.
LARGE HAIL AND DAMAGING THUNDERSTORM WINDS ARE ALSO EXPECTED WITH
THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
SATURDAY EVENING FOR SOUTHEASTERN KANSAS.
LAT...LON 3726 9836 3736 9836 3755 9798 3732 9782
3722 9834
TIME...MOT...LOC 0113Z 240DEG 35KT 3731 9825
$$
KLEINSASSER2 follow-up statements
000
WWUS53 KICT 080122
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
722 PM CST SAT MAR 7 2009
KSC077-095-080145-
/O.CON.KICT.TO.W.0005.000000T0000Z-090308T0145Z/
KINGMAN KS-HARPER KS-
720 PM CST SAT MAR 7 2009
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN HARPER AND
SOUTHERN KINGMAN COUNTIES UNTIL 745 PM CST...
AT 718 PM CST...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR CRYSTAL SPRINGS...OR 15 MILES
NORTHWEST OF ANTHONY...MOVING NORTHEAST AT 40 MPH.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
HARPER AND SOUTHERN KINGMAN COUNTIES...INCLUDING CRYSTAL SPRINGS AND
RAGO.
A TRAINED SPOTTER REPORTED A TORNADO ON THE GROUND NOW JUST NORTH OF
ATTICA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
SATURDAY EVENING FOR SOUTHEASTERN KANSAS.
LAT...LON 3726 9836 3736 9836 3755 9798 3732 9782
3722 9834
TIME...MOT...LOC 0120Z 240DEG 35KT 3734 9818
$$
SCHRECK000
WWUS53 KICT 080127
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
727 PM CST SAT MAR 7 2009
KSC077-095-080145-
/O.CON.KICT.TO.W.0005.000000T0000Z-090308T0145Z/
KINGMAN KS-HARPER KS-
726 PM CST SAT MAR 7 2009
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN HARPER AND
SOUTHERN KINGMAN COUNTIES UNTIL 745 PM CST...
AT 722 PM CST...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR CRYSTAL SPRINGS...OR 15 MILES
NORTHWEST OF ANTHONY...MOVING NORTHEAST AT 40 MPH.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
HARPER AND SOUTHERN KINGMAN COUNTIES...INCLUDING RAGO.
CHASERS REPORT THAT THE TORNADO HAS LIFTED...HOWEVER IT MAY TOUCH
DOWN AGAIN AT ANY TIME.
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
SATURDAY EVENING FOR SOUTHEASTERN KANSAS.
LAT...LON 3726 9836 3736 9836 3755 9798 3732 9782
3722 9834
TIME...MOT...LOC 0126Z 240DEG 35KT 3737 9811
$$
SCHRECKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Mar 7, 6:14 PM CST, 58 minutes earlier.
Area forecast discussion, Mar 7, 6:14 PM CST, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 614 PM CST SAT MAR 7 2009 .UPDATE... MESOSCALE UPDATE... KICT/TICH RADARS SHOWING WELL DEFINED OUTFLOW FROM EARLIER STORMS LOOPING FROM E OF EWK-NORTHWEST SEDGWICK COUNTY TO CENTRAL KINGMAN COUNTY. LATEST RUC SUGGEST SURFACE FRONT WILL CONTINUE A SLOW TREK TO THE SOUTHEAST THIS EVENING. WITH FRONT MOVING AND THE RAPID CELL MOVEMENT...COMBO SHOULD LIMIT FLOODING THREAT FROM TRAINING ECHOES. CURRENT EVOLUTION SUGGEST SEVERE HAIL WILL LIKELY REQUIRE AT LEAST SOME MID LEVEL ROTATION TO AVOID MELTING ON WAY TO THE GROUND. SUSPECT TORNADO THREAT MAY NOW BE LIMITED UNLESS STORMS DEVIATE ENOUGH TO INTERSECT OUTFLOW BOUNDARY OR ELSE DEVELOP IN WARM SECTOR WITH BACKED SURFACE FLOW. -HOWERTON && .PREV DISCUSSION... /ISSUED 550 PM CST SAT MAR 7 2009/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THE MAIN CONCERN WITH THIS TAF ISSUANCE IS THE TIMING OF THE FRONTAL PASSAGE AND THUNDERSTORM CHANCES. LATEST RADAR LOOP WAS SHOWING THE THUNDERSTORMS CONTINUING TO DEVELOP ALONG AND NEAR THE FRONTAL BOUNDARY DRAPED FROM MEDICINE LODGE TO NEAR MARION. THESE THUNDERSTORMS ARE CONTINUING TO MOVE NORTHEAST FAIRLY RAPIDLY AROUND 40 MPH. A FEW OF THE STORMS WERE PRODUCING LARGE HAIL AND DAMAGING WINDS WITH THE STRONGEST STORMS IN MARION AND CHASE COUNTIES. THESE STORMS COULD AFFECT THE WICHITA TAF SITE DURING THE NEXT COUPLE OF HOURS. WE MAY PUT A TEMPO GROUP AT ICT TAF SITE TO ACCOUNT FOR THE STORMS OUT WEST SHORTLY. MEANWHILE...THE COLD FRONT WILL CONTINUE SLIDE SOUTHEAST THROUGH THE AREA WITH CEILINGS DROPPING INTO THE IFR CATEGORY (800-1000FT) A COUPLE OF HOURS AFTER ITS PASSAGE. COX PREV DISCUSSION... /ISSUED 322 PM CST SAT MAR 7 2009/ DISCUSSION... TONIGHT: FRONT AND SEVERE WEATHER POTENTIAL THE MAIN CONCERN THIS EVENING. IMPRESSIVE SHEAR...WHICH SHOULD MAKE UP FOR MODEST INSTABILITY. SUSPECT PRIMARY THREAT WILL BE HAIL EARLY ON WITH THE MORE DISCRETE/ROTATING CELLS. LESS OPTIMISTIC ABOUT SEVERE CHANCES LATER ON. WITH WIDESPREAD DIFFLUENCE AND UPPER FLOW MORE PARALLEL TO FRONT...SUSPECT STORMS WILL GO LINEAR THEN TURN INTO AREA AS THEY PROGRESS EWD. ADJUSTED HOURLY TEMPERATURES TO REFLECT COLD AIR ADVECTION ALREADY EVIDENT IN NEBRASKA AND INCREASING DEW POINTS AND BRISK WINDS AHEAD OF FRONT IN SOUTHEAST KS THIS EVENING. SUN: RELATIVELY QUIET DAY IN STORE WITH DRIER AIR BEHIND FRONT. SOME INCREASE IN CIRRUS ACROSS THE SOUTH DURING THE AFTERNOON...BUT NO SIGNIFICANT IMPACT ON MAXES ANTICIPATED. SUN NIGHT-MON: LAST COUPLE OF MODEL RUNS HAVE STARTED A TREND FOR MORE RAPID RETURN OF LOW LEVEL MOISTURE. THIS WILL RESULT IN MORE CLOUDS/ WARMER MINIMUMS NEAR THE OK BORDER SUN NIGHT. TEMPERATURES ALSO WILL BE TRICKY ON MON WITH FAIRLY WARM TEMPERATURES ALOFT BUT A SIGNIFICANT AMOUNT OF CLOUDS EAST OF I-35 THROUGHOUT THE DAY. GIVEN MAGNITUDE OF MOISTURE RETURN...SMALL PROBABILITY OF PRECIPITATION APPEAR JUSTIFIED FOR SOUTHEAST KS. MOISTURE CONTINUES TO SURGE NORTH MON NIGHT AND HAVE KEPT PROBABILITY OF PRECIPITATION GOING AND RAISED MINIMUMS SUN NIGHT AS WELL. TUE: OUTSIDE CHANCE PRECIPITATION COULD STILL BE ONGOING AT 1200 UTC IN EXTREME SOUTHEAST KS...BUT CHANCES SHOULD QUICKLY WANE DURING THE MORNING. TEMPERATURES EXTREMELY TRICKY WITH GLOBAL FORECAST SYSTEM MODEL/EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL OUT OF PHASE WITH EACH OTHER AND FLIP-FLOPPING FROM RUN TO RUN. CURRENTLY THE EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL IS NOW COLDER WITH FRONT PUSHING THROUGH CENTRAL KS AT THE ONSET...WITH GLOBAL FORECAST SYSTEM MODEL LAGGING SEVERAL HOURS BEHIND. POTENTIAL FOR QUASI-STEADY OR FALLING TEMPERATURES IN CENTRAL KS. IF COLD AIR IS SHUNTED MORE EAST THAN SOUTH...TEMPERATURES COULD SOAR IN THE DRY/DOWNSLOPE REGIME. LARGE POTENTIAL FOR SIGNIFICANT TEMPERATURE ERRORS THIS PERIOD. -HOWERTON WEDNESDAY-THURSDAY: THE GFS AND ECMWF ARE IN FAIRLY GOOD AGREEMENT IN A COOL DOWN FOR THE REMAINDER OF THE WEEK AS THE CANADIAN HIGH PRESSURE SETTLES INTO THE AREA. WHILE EARLIER SOLUTIONS OF THE ECMWF WERE BRINGING PRECIPITATION INTO THE CWA...THE 12Z SOLUTION HAS TRENDED TOWARD THE GFS...KEEPING THE CHANCES OF PRECIPITATION SOUTH OF THE KANSAS/OKLAHOMA STATE LINE. THE GFS HAS MAINTAINED A FAIRLY STEADY SOLUTION THROUGHOUT THE PREVIOUS FEW RUNS...SO HAVE KEPT POPS OUT OF THE AREA AT THIS TIME. BOTH MODELS ARE ALSO INCREASING THE STRENGTH OF THE CANADIAN HIGH...AND ITS EXPANSE SOUTHWARD IS PUSHING TEMPS DOWN...FORECAST REFLECTS THIS WITH COOLER TEMPS FOR WEDNESDAY THROUGH THURSDAY. FRIDAY-SATURDAY: WHILE THE MEDIUM RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT FOR MID-WEEK...THEY DO NOT CONTINUE THAT TREND FOR THE END OF THE WEEK. THE GFS AND ECMWF ARE SO DIFFERENT AT THIS POINT...THAT DECIDED TO GO WITH HPC FOR THE PERIOD. TEMPS REMAIN NEAR NORMALS... WITH NO SERIOUS CHANCES OF PRECIPITATION AT THIS POINT IN TIME. BILLINGS AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU A WARM FRONT THAT STRETCHES FROM NEAR KGBD TO KSLN WILL SLOWLY MOVE SOUTHEASTWARD AS A COLD FRONT LATER TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON...HOWEVER LOCATION OF INITIATION WILL DEPEND WHERE THE FRONT IS AT THE TIME. KCNU HAS THE BEST CHANCE FOR THUNDERSTORMS...AND WITH GREATER UNCERTAINTY AT KHUT AND KICT WILL KEEP VCTS RATHER THAN TSRA...AND ONLY CB MENTIONED AT KSLN. SKIES WILL BECOME CLEAR SUNDAY MORNING. SCHRECK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 41 63 45 69 / 50 10 0 10 HUTCHINSON 37 62 42 71 / 40 10 0 10 NEWTON 38 61 41 67 / 50 10 0 10 ELDORADO 42 62 42 67 / 50 10 0 10 WINFIELD-KWLD 46 64 48 71 / 40 10 0 20 RUSSELL 31 61 35 70 / 20 10 0 10 GREAT BEND 33 62 38 70 / 20 10 0 10 SALINA 36 61 41 69 / 30 10 0 10 MCPHERSON 37 61 41 69 / 30 10 0 10 COFFEYVILLE 54 64 44 69 / 60 10 0 30 CHANUTE 50 61 41 67 / 60 10 0 30 IOLA 48 60 40 67 / 60 10 0 30 PARSONS-KPPF 52 63 43 68 / 60 10 0 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 7, 4:21 PM CST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 421 PM CST SAT MAR 7 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-082230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 421 PM CST SAT MAR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A CHANCE OF SEVERE THUNDERSTORMS ACROSS MOST OF SOUTH CENTRAL AND PARTS OF SOUTHEAST KANSAS THIS EVENING INTO TONIGHT. THE MAIN SEVERE WEATHER THREAT WILL GENERALLY BE LOCATED SOUTH AND EAST OF A LINE FROM HILLSBORO TO HUTCHINSON TO ANTHONY. THE MAIN THREAT WILL BE UP TO GOLFBALL SIZED HAIL AND ISOLATED DAMAGING WIND GUSTS TO 60 MPH. AN ISOLATED TORNADO WILL BE POSSIBLE EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FROM MONDAY THROUGH TUESDAY FOR AREAS EAST OF THE KANSAS TURNPIKE. FIRE DANGER WILL BE HIGH TO VERY HIGH OVER THE ENTIRE AREA FROM MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
In the hours before
Local storm report, Mar 7, 5:49 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
549 PM CST SAT MAR 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL 7 S HILLSBORO 38.25N 97.20W
03/07/2009 E1.00 INCH MARION KS TRAINED SPOTTER
&&
HOWERTONSpecial weather statement, Mar 7, 5:50 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 550 PM CST SAT MAR 7 2009 KSZ067-068-083-080015- HARVEY-RENO-SEDGWICK- 550 PM CST SAT MAR 7 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR WESTERN HARVEY...SOUTHEAST RENO AND EXTREME NORTHWEST SEDGWICK COUNTIES... AT 546 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR PRETTY PRAIRIE...OR 12 MILES NORTHEAST OF KINGMAN...AND MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
Local storm report, Mar 7, 6:09 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
609 PM CST SAT MAR 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TORNADO 2 W PARTRIDGE 37.97N 98.13W
03/07/2009 RENO KS NWS EMPLOYEE
BRIEF TOUCHDOWN IN A FIELD L SOUTH DAKOTA
CITY SKY/WX TMP DP RH WIND PRES REMARKS
BUFFALO N/A 28 24 85 S16 29.65S WCI 16
FAITH N/A 26 22 84 S18 29.78F WCI 13
MOBRIDGE CLOUDY 25 19 78 SE10 29.87S WCI 15
SDZ012>016-024>037-041>051-057-063-072>074-080100-
SOUTHWEST AND SOUTH CENTRAL SOUTH DAKOTA
CITY SKY/WX TMP DP RH WIND PRES REMARKS
RAPID CITY CLEAR 37 26 64 SE16 29.72F
ELLSWORTH AFB CLEAR 38 27 64 SE8 29.71S
SPEARFISH FAIR 37 32 81 SE9 29.66F
CUSTER CLEAR 38 19 46 VRB7 29.68S
PHILIP CLOUDY 32 24 72 SE12 29.83F WCI 23
PINE RIDGE MOCLDY 38 28 67 SE6 29.76F
PIERRE CLOUDY 27 18 69 SE12 29.90F WCI 17
WINNER CLOUDY 29 18 63 E8 29.90F WCI 21
SDZ004>011-016>023-039-040-080100-
NORTHEAST SOUTH DAKOTA
CITY SKY/WX TMP DP RH WIND PRES REMARKS
ABERDEEN CLEAR 19 9 65 E6 29.99S WCI 11
WATERTOWN PTCLDY 22 14 71 E7 29.95R WCI 13
BROOKINGS CLOUDY 25 14 63 NE9 29.96F WCI 15
SISSETON N/A 18 10 71 N5 30.01S WCI 11
SDZ017-020-022-023-036>040-048>070-080100-
SOUTHEAST SOUTH DAKOTA
CITY SKY/WX TMP DP RH WIND PRES REMARKS
SIOUX FALLS CLOUDY 30 16 56 NE10 29.94F WCI 21
YANKTON CLOUDY 30 19 64 NE10 29.95F WCI 21
MITCHELL CLOUDY 30 18 60 NE6 29.96F WCI 24
HURON CLOUDY 28 17 63 NE3 29.96S
CHAMBERLAIN N/A 28 16 60 E9 29.94F WCI 19
ABBREVIATIONS USED IN REMARKS
TC - TEMPERATURE IN CELSIUS
WCI - WIND CHILL INDEX
HX - HEAT INDEX
VSB - VISIBILITYLocal storm report, Mar 7, 6:32 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
632 PM CST SAT MAR 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL 5 W KINGMAN 37.65N 98.20W
03/07/2009 E0.50 INCH KINGMAN KS PUBLIC
1 INCH THICK ON HIGHWAY 54. CARS WERE SLIDING ON HIGHWAY.
&&
RECSpecial weather statement, Mar 7, 6:56 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 656 PM CST SAT MAR 7 2009 KSZ067-068-083-080145- HARVEY-RENO-SEDGWICK- 656 PM CST SAT MAR 7 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARVEY...SOUTHEAST RENO AND NORTHWEST SEDGWICK COUNTIES... AT 652 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF ANDALE...OR 20 MILES NORTHEAST OF KINGMAN...AND MOVING NORTHEAST AT 45 MPH. ANOTHER STRONG STORM WAS LOCATED NEAR NEWTON...ALSO MOVING NORTHEAST. PENNY TO NICKEL SIZE HAIL...AND WINDS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
Special weather statement, Mar 7, 7:01 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 701 PM CST SAT MAR 7 2009 KSZ082-091-080145- HARPER-KINGMAN- 701 PM CST SAT MAR 7 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTHERN HARPER AND KINGMAN COUNTIES... AT 659 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF SHARON...OR 14 MILES EAST OF MEDICINE LODGE...AND MOVING NORTHEAST AT 45 MPH. DIME SIZE HAIL...AND WINDS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 6:14 PM CST | Severe Thunderstorm Warning | ICT | Harvey, Reno, Sedgwick | 25 min |
| Mar 7, 6:23 PM CST | Tornado Warning | ICT | Kingman | 37 min |
| Mar 7, 6:27 PM CST | Severe Thunderstorm Warning | ICT | Chase | 33 min |
| Mar 7, 7:18 PM CST | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 27 min |
| Mar 7, 7:42 PM CST | Tornado Warning | ICT | Kingman, Sedgwick, Sumner | 33 min |
| Mar 7, 7:53 PM CST | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion, Sedgwick | 37 min |
| Mar 7, 8:15 PM CST | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 22 min |
| Mar 7, 8:20 PM CST | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 40 min |
| Mar 7, 8:57 PM CST | Severe Thunderstorm Warning | ICT | Chase, Greenwood | 17 min |
| Mar 7, 10:09 PM CST | Severe Thunderstorm Warning | ICT | Chase | 21 min |
| Mar 7, 10:18 PM CST | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion | 27 min |
| Mar 7, 10:30 PM CST | Severe Thunderstorm Warning | ICT | McPherson, Reno | 15 min |
| Mar 7, 10:40 PM CST | Severe Thunderstorm Warning | ICT | Chase, Marion | 35 min |
| Mar 7, 10:43 PM CST | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno | 32 min |
| Mar 7, 11:11 PM CST | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sedgwick, Sumner | 23 min |
Nearby
Tornado Warnings in Kansas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.